Thunderstorm Wind, Montgomery
- When
- March 16, 12:23 AM EST to 12:24 AM EST
- Where
- Montgomery County, 0.69 mi N of (Day)cox Dayton Intl
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.910, -84.220
A cold front moved through the Ohio Valley with showers and thunderstorms. Some storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A cold front moved through the Ohio Valley with showers and thunderstorms. Some storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 15, 8:55 PM EST, 3 hours 28 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Wilmington OH
955 PM EDT Sun Mar 15 2026
.WHAT HAS CHANGED...
The high wind warning has reverted back to a wind advisory.
&&
.KEY MESSAGES...
1) Windy and unseasonably warm conditions will continue ahead of an
approaching cold front. Showers, with a chance of thunderstorms, can
be expected tonight.
2) Scattered snow showers are expected on Monday, potentially
lingering into the evening. Although roads are expected to be mainly
wet during the daytime, some isolated slick spots may develop after
sunset with falling air and ground temperatures.
3) A much colder airmass will settle into the area for Monday and
Tuesday, with lows in the teens likely Monday night.
&&
.DISCUSSION...
KEY MESSAGE 1)
Gradient winds have settled down this evening as forecast. And while
winds will increase again with the passage of a cold front overnight,
it does not appear that any gusts will reach 58 mph or more.
Convective line moving across Indiana still has some potential to
produce damaging winds, but the probability of that occurring is
meager per recent WoFS runs and mainly confined to areas west of
I-75. Thus the high wind warning has reverted back to a wind
advisory. And if there is still potential for damaging winds from the
convective line as it moves into the area, we will issue severe
thunderstorm warnings.
KEY MESSAGE 2)
Coinciding with the breezy conditions through the day Monday will be
the potential for some SHSN as sufficient moisture/lift persists
within the deepening/lowering DGZ through the daytime Monday. This
will occur as an incredibly deep/potent PV anomaly digs into the
region, providing plenty of forcing (and even some instby) for some
SHSN activity through the daytime Monday. Some snow squalls will be
possible, but thankfully ground temperatures and the relatively-high
March sun angle should limit accumulation potential (and impacts)
through the daytime, even as air temps slowly dip below freezing by
late afternoon (ground/road temps will lag by at least several
hours).
Of concern, however, is the potential that SHSN activity lingers
past sunset. This loss of solar insolation amid air temps falling
into the 20s, may create isolated slick spots/snow accumulation on
untreated surfaces. It seems likely that at least ISO activity will
persist past sunset given the maintenance of sufficient lift amidst
a saturated DGZ , meaning that wet roads may turn somewhat slick in
an isolated capacity coincident with the steadiest SHSN activity.
Although overall accumulations will remain minor, the prospect of
SHSN with subfreezing air and ground temps will be watched closely
for impacts to roads.
KEY MESSAGE 3)
Strong CAA will likely result in a non-diurnal temp trace Monday,
with slowly falling temperatures during the daytime, even after the
rapid drop expected with the FROPA during the predawn hours. This
CAA will persist into Monday night and early Tuesday morning,
allowing for temps to dip into the teens area-wide by daybreak
Tuesday. Highs on Tuesday may only reach into the upper 20s and
lower 30s Tuesday before again dipping into the upper teens again
Tuesday night into Wednesday morning. With the recent warm stretch,
this magnitude and persistence of late-season cold may be
problematic for sensitive vegetation, some of which may be in the
early stages of blooming.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Strong winds, both sustained and gusts, will continue throughout the
period. VFR to begin. A band of showers will move in after 04Z with
a narrow axis of more intense showers, and possibly a thunderstorm,
moving the terminals between 04Z and 08Z. A cold front will follow
within a few hours of this stronger line of showers shifting winds
from south to west southwest. MVFR ceilings will move in, likely
below 2kft. These ceilings will rise above 2kft after 12Z with some
locations possibly breaking out of this into a VFR deck late in the
period. Scattered snow showers will develop after 17Z. These could
cause localized visibility restrictions, but that far out in time
have opted to keep the TAFs simple.
OUTLOOK...MVFR ceilings will be possible Monday night into Tuesday
morning. MVFR ceilings and visibilities possible Wednesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 8 AM EDT Monday for OHZ026-034-035-042>046-
051>056-060>065-070>072-077>080.
Wind Advisory until 8 AM EDT Monday for OHZ073-074-081-082-088.
KY...Wind Advisory until 8 AM EDT Monday for KYZ089>099.
Wind Advisory until 8 AM EDT Monday for KYZ100.
IN...Wind Advisory until 8 AM EDT Monday for INZ050-058-059-066-073>075-
080.
&&
DISCUSSION...
AVIATION...Hazardous Weather Outlook National Weather Service Wilmington OH 1011 PM EDT Sun Mar 15 2026 KYZ100-OHZ073-074-081-082-088-170215- Lewis-Ross-Hocking-Adams-Pike-Scioto- 1011 PM EDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for northeast Kentucky, central Ohio and south central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Isolated strong to severe storms are possible overnight, with damaging wind being the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Breezy conditions are expected to continue through Monday, with gusts to around 35 mph likely during the daytime. Snow showers will cause brief reduction in visibility at times through the daytime Monday. Isolated slick spots may develop late Monday evening into Monday night if widespread snow showers continue during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>080-170215- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware- Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-Greene- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-Brown- Highland- 1011 PM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A few strong to severe storms are possible overnight. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Breezy conditions are expected to continue through Monday, with gusts to around 40 mph likely during the daytime. Snow showers will cause brief reduction in visibility at times through the daytime Monday. Isolated slick spots may develop late Monday evening into Monday night if widespread snow showers continue during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Preliminary Local Storm Report
National Weather Service Wilmington OH
1238 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM Tstm Wnd Gst 1 NNE Boston 39.76N 84.84W
03/16/2026 M49 MPH Wayne IN AWOS
AWOS station KRID Richmond Municipal
Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1245 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM Tstm Wnd Gst 2 SE Hebron 39.04N 84.67W
03/16/2026 M49 MPH Boone KY ASOS
ASOS station KCVG Cincinnati/Northern
Kentucky International Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
1258 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM Tstm Wnd Gst 2 SE Hebron 39.04N 84.67W
03/16/2026 M54 MPH Boone KY ASOS
ASOS station KCVG Cincinnati/Northern
Kentucky International Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
101 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM Non-Tstm Wnd Gst 3 N Springboro 39.59N 84.23W
03/16/2026 M47 MPH Montgomery OH ASOS
ASOS station KMGY Dayton Wright Brothers
Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
103 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM Non-Tstm Wnd Gst 2 NW Vandalia 39.91N 84.22W
03/16/2026 M46 MPH Montgomery OH ASOS
ASOS station KDAY Dayton International
Airport.
&&Preliminary Local Storm Report
National Weather Service Wilmington OH
114 AM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM Tstm Wnd Gst 5 E Owenton 38.55N 84.74W
03/16/2026 M51 MPH Owen KY Mesonet
Mesonet station SWON Owenton 5 E.
&&The Cincinnati radar (KILN), 64 km away, was scanning. The volume nearest the first event began at 05:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
A large tree was downed, blocking Alex Bell Road and Ladera Trail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316321, 1316322.